Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Depression, mood swings, bad performance. Prescribed Dicorate and Rexipra. Can I just go for counselling?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Question
Hi Doctor,
I have been depressed for quite long. I had shown bad performances, mood swings and not able to concentrate on my daily routines. I am very ambitious but these mood swings are affecting my career, performance, relationships and everything I have in my life. I just went to the psyciatrist today and he asked 5-10 questions related to depression and he prescribed me TAB - Dicorate 750 mg and Tab - rexipra 10 mg. Looking at their side effects on websites, I donot want to take these medicines as I might get some side effects and this will affect my prepration for exams this month... I can surely do exercise and maintain a healthy diet..Please suggest if I can just go by counselling this month.
P.S : I would like to highlight that this month I had shown violent reactions such as throwing things on the floor, screaming at my parents and getting sucidial thoughts. But after all this happens, I feel regretted and promise myself not to do this again.
Posted Mon, 17 Sep 2012 in Depression
 
 
Answered by Dr. Sourav Ganguly 1 hour later
Hi,

Thanks for your question.

After reading the problem thoroughly it is supposed that you are suffering from bipolar disease. Bipolar disease is a combination of recurrent attack mania and depression.

I think what your psychiatrist prescribed is absolutely correct and will control your disease quickly.
Yes you are correct that this drugs have side effects but be assured that every drug have got its own side effects. Please consult with your psychiatrist about that. I hope he will take care of this.
About counselling it is called cognitive behavior therapy (CBT). CBT works much better for negative thoughts than only drugs so it’s better if you search any psychiatrist who does this CBT on his patient or if its accessible then you can go to any large corporate hospital where CBT is usually given. CBT will wash all your negative thoughts but one important issue about CBT is that it takes longer time than drugs to act so we always start our treatment with drugs and CBT will usually be started after 2-3 weeks of that when the patient's symptoms decrease in intensity.
Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Best Wishes,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: Depression, mood swings, bad performance. Prescribed Dicorate and Rexipra. Can I just go for counselling? 22 minutes later
Thanks Doctor,

I will connect with my doctor but also like to have a second opinion from you regarding the side effects. I have few exams this month...and I need to give test everyday and maintain mental stability. I am a bit doubtful that these medicines might affect my performance as they might cause side effects like diziness.

Can i do something else to slow down this problem. For example some changes in daily habits. I don't want my exams to get affected because of the side effects I got from these medicines.

Thanks,
XXXXXXX
 
 
Answered by Dr. Sourav Ganguly 4 hours later
Hi,

Thanks for your question.
The drugs prescribed to you is not sedative and this drugs not have severe drowsiness as a side effect but yes it’s true that some amount of drowsiness occur in patients.
But you should remember by avoiding the drugs you can avoid drowsiness of the drugs that may help you in exam but your exam are badly affected by your disease process. If you have negative thoughts, short temper loss then do you think you can give your exam well in your mental illness? If you have confidence then you can avoid the drug till your exams.
I think the best person to give you a correct judgment is your psychiatrist who saw you clinically so he knows the intensity of your disease and weather you can avoid drugs till your exams so please consider this matter to him.
Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Best Wishes,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor